MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi has requested the tenaculum forceps instrument involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.No image or video was available for review.A review of the instrument log for the tenaculum forceps instrument (part number 420207-10| lot/serial number (b)(4) associated with this event has been performed.Per this review of the logs, the tenaculum forceps instrument was last used in a procedure on (b)(6) 2022 via system serial# (b)(4).The alleged instrument had 8 uses remaining after this last usage.This complaint is reportable malfunction event due to the following conclusion: it was alleged that the tenaculum forceps instrument moved with unintuitive motion.Unintuitive motion could lead to subsequent tissue damage.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tenaculum forceps instrument was recognized on arm 3; however, the instrument wrist moved in the opposite way from the surgeon's commands.A backup instrument of same kind was used to continue the procedure.The procedure was completed with no report of patient injury.An intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the tenaculum forceps instrument was inspected prior to use with no abnormality.The unintuitive motion occurred once persistently so the customer replaced with a new instrument.The drape that the instrument was attached to was not returned.There was no patient injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the tenaculum forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint "the wrist part of the jaw moves in the other way apart from the console." failure analysis found the primary failure of failed intuitive motion be related to the customer reported complaint.This instrument¿s grip tips were not moving intuitively, i.E.They were not following the master tool manipulator (mtm) input commands smoothly.The instrument grips exhibited unintuitive motion.The probable root cause of the unintuitive motion could not be determined.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15884352
Report Number2955842-2022-15620
Device Sequence Number5250242
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(10)N10201130
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberN10201130 719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale